Back close

Generalized Gaussian quadrature rules over regions with parabolic edges

Publication Type : Journal Article

Publisher : International Journal of Computer Mathematics

Source : International Journal of Computer Mathematics, Volume 89, Number 12, p.1631-1640 (2012)

Url :

Campus : Bengaluru

School : School of Engineering

Department : Mathematics

Year : 2012

Abstract :

This paper presents a generalized Gaussian quadrature method for numerical integration over regions with parabolic edges. Any region represented by R 1={(x, y)| a≤x≤b, f(x) ≤y≤g(x)} or R2={(x, y)| a≤y≤b, f(y) ≤x≤g(y)}, where f(x), g(x), f(y) and g(y) are quadratic functions, is a region bounded by two parabolic arcs or a triangular or a rectangular region with two parabolic edges. Using transformation of variables, a general formula for integration over the above-mentioned regions is provided. A numerical method is also illustrated to show how to apply this formula for other regions with more number of linear and parabolic sides. The method can be used to integrate a wide class of functions including smooth functions and functions with end-point singularities, over any two-dimensional region, bounded by linear and parabolic edges. Finally, the computational efficiency of the derived formulae is demonstrated through several numerical examples. © 2012 Copyright Taylor and Francis Group, LLC.

Cite this Research Publication : Dr. K.V. Nagaraja and Sarada Jayan, “Generalized Gaussian quadrature rules over regions with parabolic edges”, International Journal of Computer Mathematics, vol. 89, pp. 1631-1640, 2012.

Admissions Apply Now